I want to stop cold turkey have tried tapering but have never been able to do that. I had a heart stress test 2 months ago and everything was good. Because I seem to be a littke older than alot of people that go cold turkey I wanted to know if this method should be safe for me. Taking about 8 10mg percocet a day right now. Have plenty of Klonopin from my on script. I have support from spouse. If I go to hospital for detox don't they just give you klonopin and keep you hydrated that's my understanding Would like to just do this at home.Any advice? Going to start tomorrow
Dear Kim, welcome to the site. Community member Sweetlemon is our resident cold turkey expert. Withdrawal symptoms are not pleasant, however it does stop eventually. Those withdrawal symptoms are actually bypass attempts the body sends to the brain trying to get directly to the receptor sites, since the neirotransmitters are too weak to send the signal directly, so as unpleasant as they are, it is the body trying to help the brain reboot it's natural pain relieving system. Since you aren't a long term opiate abuser, the withdrawal should only be bad for 4 to 5 days, and much milder for a week or so more, but each day you will get better. There is a list of over the counter meds and supplements that help these individual symptoms, it is called the Thomas recipe, google the Thomas recipe opiate withdrawal and also read Thomas's journal of how he felt each day while recovering.
Also, rx meds clonidine and methacarbomal help with anxiety, insomnia, tummy cramps, restlessness, restless leg syndrome,and spasms. I realize this is a tall order, but if you can force yourself to walk for exercise during this time, it actually will help greatly. Do 10 minutes twice a day, adding a minute or 2 every couple of days, when you get to 20 minutes twice a day, you can drop it to once a day, but keep it up and keep adding a minute or 2 every few days. Walking sends a reboot signal to the brain for the crashed system to restart, it produces endorphins and those make you feel better mentally and physically and can sit on the same receptor as the opiates you have been taking and walking helps regulate the eat-sleep-wake cycles. It is not an over night fix, but it does work. Some people get depressed after stopping opiates, please watch for signs of that just incase and treat that if it rears it's ugly head. If you have support and try to stay busy and not be afraid, it will help. Fear of what will happen is what makes this hard, don't be afraid. Best of luck, pattishan61
Patti covered most of what I would have suggested, so nuff said!!
Please, stay with us, we can help you get through this process!! It isn't easy, but if I could do it, so can YOU!! You will live through this, although it may not feel like that at the moment.
Try to get your natural feel-good chemicals (endorphins sp?) going, watch comedies, eat dark chocolate, if you are able to eat anything. Keep yourself hydrated, drink Gatorade.
Benadryl works for sleep, also melatonin (natural) can help for sleep. Melatonin may be purchased at any pharmacy or supermarket, with or without valerian root. I use the stuff with valerian root.
You've not been on opiates very long, so as patti said, this shouldn't take too long, a few weeks, tops.
Best wishes and stay with us, we can help with any other WD symptoms you have !!
Kimilians I just wanted to welcome you and wish you luck! You have alreadt talked too the people here that can give the best help for tapring and you will realize how wonderful and thoughtful and caring they are. You have came to a wonderful placem me I'm jaime I am not experienced in tapering. But. I like to be a part of your support sytstem and help in antwat I can. And to let you know that you have decided to change your life to be healthier and happier. It is possible it lt hard work amd you will do it. And when you do you will axpierence the pride of knowing that you are a strong person that is capable of having control of your life again. And know how proud your friends and family will be for you including all of us who will be here for cheering you on having an ear to share if you need to vent a shoulder if you need to cry and two hands to aplaud you progress. Welcome friend it is a pleasure to meet you. Jaime or litlmommag
- Percocet Information for Consumers
- Percocet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Percocet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Jan 2010 • 2 answers
Posted 27 Aug 2010 • 4 answers
Posted 9 Sep 2010 • 5 answers
Posted 10 Jan 2011 • 3 answers
Posted 21 Jan 2012 • 10 answers